Norethisterone and Coil

I had the mirena fitted at the end of March and I've been told by the gyne to continue to take norethisterone for a couple of months to allow the coil to settle down.

I've had bits of blood, headache and crampy type pains for the past week or so but the norethisterone is meant to stop the bleeding and tell my body not to have a period.

I'm confused.. do i need to get this checked out by the doctor?

4 Replies

oldestnewest
  • Hiya, I too had the mirena fitted in March but I was told to only take the same nirethisterone if necessary! For instance, I had a period for the first time since mirena on 31 march and bled for 12 days - the only good thing was that the period itself was much lighter as opposed to big heavy clots! I am spotting a little at the moment but I don't think it's enough to want to start taking those tablets again! Would you consider stopping the tablets? I only say this as the mirena needs time to adjust and I would imagine that your periods will become much more lighter over the months!

  • I agree with @riss, your periods will get lighter as the months hi by but it can take up to 6 months to do so.

    I'd ask your Dr if you really need to take norethisterone while the Mirena is settling or if it's just to ease the symptoms until it does.

  • I was told to take norethisterone until the coil settles down as i was bleeding every two weeks

  • That sounds reasonable.

You may also like...